Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 16, NWS Nashville, TN

May 30, 2006Cannon County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 30, 2006, 7:22 PM CDT for Cannon County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2006, 7:22 PM CDT (00:22 UTC)
Expired
May 30, 2006, 7:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cannon County, TN

The radar

The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 7:40 PM CDTFLASH FLOODWoodbury, TNHOOVER MILL ROAD AND DO0LITTLE ROAD FLOODED
May 30, 7:40 PM CDTFLASH FLOODWoodbury, TNHOOVER MILL ROAD AND DOOLITTLE ROAD FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 310023
FFWOHX
TNC015-310045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CANNON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY

* UNTIL 745 PM CDT

* AT 717 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FEW ROADS
  IN THE AUBURNTOWN AREA WITH WATER OVER THE ROADWAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURNTOWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3573 8618 3572 8607 3592 8600 3595 8614

$$

JLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:45 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 30, 3:45 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT TUE MAY 30 2006

.DISCUSSION...
THIS AFTERNOON...SCATTERED THUNDERSTORMS...SOME STRONG...WERE
OCCURRING OVER THE MID STATE.  ACTIVITY WAS MORE NUMEROUS AND
STRONGER OVER THE WESTERN COUNTIES WHERE THE MODELS SHOW A MORE
UNSTABLE ATMOSPHERE. AGAIN TODAY THE STEERING WINDS WERE LIGHT AND AT
700MB THE WINDS OFF THIS MORNING UPPER AIR SOUNDING WERE SOUTH-
SOUTHWEST AT 4 KNOTS. THIS AFTERNOON UNDER THE HEAVIER SLOW
MOVING STORMS EXPECT LOCAL AREAS OF FLOODING. AS SOON AS WE LOSE THE
HEATING EXPECT THE MID STATE SKIES TO START BECOMING PARTLY
CLOUDY. TONIGHT WITH CLEARING SKIES AND RADIATIONAL COOLING
EXPECT PATCHY FOG IN THE EAST AND AREAS THAT RECEIVED RAINFALL
TODAY.

THE MID STATE WAS STILL UNDER THE INFLUENCE OF A HIGH PRESSURE
RIDGE CENTERED NEAR THE WEST VIRGINIA/PENNSYLVANIA LINE. THIS
LARGE HIGH PRESSURE RIDGE EXTENDING THROUGH THE MID STATE AND
HAS ONCE AGAIN KEPT THE MID STATE IN A WARM UNSTABLE AIR MASS.
IN THE CENTRAL PLAINS STATES THERE IS AN APPROACHING LOW PRESSURE
SYSTEM CENTERED OVER NORTHWEST ILLINOIS WITH A COLD FRONT EXTENDED
TO TEXAS.

AS THE RIDGE STARTS TO BREAKS DOWN AND THE APPROACHING COLD FRONT
MOVES INTO THE CWA THURSDAY NIGHT WILL INCREASE THE POPS OVER THE CWA
UNTIL FRIDAY MORNING. THE DRYER AIR BEING ADVECTED INTO THE CWA
BEHIND THE FRONTAL BOUNDARY WILL BRING DRIER WEATHER TO THE REGION
FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL STAY ABOVE CLIMATOLOGY
VALUES UNTIL THE WEEKEND AS THE MODELS WERE PRETTY MUCH IN AGREEMENT
WITH TEMPERATURES STAYING 5 TO 10 DEGREES ABOVE CLIMATOLOGY VALUES.
MONDAY THE GFS MODEL SHOWS ANOTHER BOUNDARY MOVING INTO THE MID STATE
AND BRINGING A CHANCE OF PRECIPITATION TO THE MID STATE...MAINLY TO
THE NORTHERN COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    70  90  68  86 /  20  30  30  60
CLARKSVILLE  69  88  68  83 /  20  30  30  60
CROSSVILLE   65  85  63  78 /  20  30  30  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31

In the hours before

Special weather statement, May 30, 3:57 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT TUE MAY 30 2006

TNZ005>007-022>027-056>060-302300-
BENTON-CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-
MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-WILLIAMSON-
357 PM CDT TUE MAY 30 2006

STRONG THUNDERSTORMS ARE CONTINUING OVER THE NORTHWEST SECTIONS
OF MIDDLE TENNESSEE. THE STORMS ARE MAINLY WEST OF INTERSTATE 65
AND NORTH OF INTERSTATE 40. STORMS SHOW A SLOW NORTHWARD MOVEMENT.
IF THESE STORMS MOVE INTO YOUR NEIGHBORHOOD...YOU SHOULD EXPECT
LOCALLY HEAVY RAINFALL...GUSTY WINDS...POSSIBLY SMALL HAIL AND
FREQUENT LIGHTNING. IF STORMS MOVE INTO YOUR AREA...OUTSIDE
ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORMS MOVE AWAY.

JLM
Local storm report, May 30, 5:05 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             BRENTWOOD               36.00N 86.79W
05/30/2006  M0.75 INCH       WILLIAMSON         TN   PUBLIC

            PENNY SIZE HAIL REPORTED ON CHURCH STREET IN BRENTWOOD

&&

JLM
Local storm report, May 30, 5:23 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     7 E NASHVILLE           36.17N 86.66W
05/30/2006                   DAVIDSON           TN   TRAINED SPOTTER

            TREES REPORTED BLOWN DOWN IN DONELSON NEAR MCGAVOCK AND
            LEBANON PIKES

&&

JLM
Local storm report, May 30, 5:44 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             2 S NASHVILLE           36.14N 86.78W
05/30/2006  E0.88 INCH       DAVIDSON           TN   PUBLIC

            NICKEL SIZE HAIL REPORTED ON LINWOOD AVE IN SOUTH
            NASHVILLE

&&

JLM
Local storm report, May 30, 6:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             LEWISBURG               35.45N 86.79W
05/30/2006  E0.75 INCH       MARSHALL           TN   PUBLIC

            PENNY SIZE HAIL REPORTED AT THE QUIK TRIP MARKET IN
            LEWISBURG

&&

JLM
Local storm report, May 30, 6:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     12 NE MCMINNVILLE       35.81N 85.62W
05/30/2006                   WHITE              TN   EMERGENCY MNGR

            TREES BLOWN DOWN IN TOWN OF ROCK ISLAND

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:15 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence30 min
May 30, 7:32 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith28 min
May 30, 7:48 PM CDTFlash Flood WarningOHXCannon117 min
May 30, 7:55 PM CDTFlash Flood WarningOHXGiles, Lawrence2 hr
May 30, 9:27 PM CDTFlash Flood WarningOHXPickett2 hr
May 31, 4:10 PM CDTSevere Thunderstorm WarningOHXFentress, Overton20 min
May 31, 4:38 PM CDTSevere Thunderstorm WarningOHXWayne37 min
May 31, 4:42 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam18 min
May 31, 5:23 PM CDTSevere Thunderstorm WarningOHXJackson37 min
May 31, 6:37 PM CDTSevere Thunderstorm WarningOHXWilliamson23 min
May 31, 6:53 PM CDTSevere Thunderstorm WarningOHXSumner37 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.